crayon

282d

I’ve only found out I had POTS about a year ago and my conditions include dizzy spells that actually don’t blur my vision but cause my depth perception to be off. I’m worried that I might have been misdiagnosed because I’ve been taking salt tablets for years and drinking an excessive amount of water. POTS symptoms can vary widely, but I’m nervous that I might have missed signs of something else.

Postural Orthostatic Tachycardia Syndrome (POTS)

Memory Loss

Hypoglycemia

Hyperhidrosis

View all
  • tkra

    282d

    💕

  • HangingInThere

    281d

    Have you got a Glucose Monitor like “Freestyle Libre 2” to make sure you don’t have Hypoglycemic POTS? I have to eat every time I start to feel dizzy, hot flashes, and disoriented (even thought my sugar doesn’t drop, apparently it’s on a cellular level that the monitor doesn’t detect sometimes.) Finding this out has been a tremendous life saver as now I have more control over how I feel. Hope this helps.

    • crayon

      281d

      No I haven’t tried that, that might help. Thank you for the suggestion I will try it!

      • HangingInThere

        281d

        ask your endocrinologist for a glucose patch prescription. They are super easy to put on, painless, and small. They last 2 weeks. And it’s accurate. It also beeps on your phone if your sugar drops. It’s very helped graph to see how you react in different sugar levels. Below 70, I start to feel disoriented, sleepy and hot. At 50 I’m shaky and blood pressure and pulse reach a 140/80. Once I eat. Everything goes back to normal

  • konijntje

    281d

    Did they test for other types of dysautonomia as well? Or just for POTS? Because you could have other dysautonomia issues going on as well as POTS, and that's why water and salt aren't helping much. I haven't heard of Hypoglycemic POTS, though I do have hypoglycemia and have a Dexcom (continuous glucose monitor). My endo can't figure out what my blood sugar does or why, because it will drop when it shouldn't or will stay barely in the 80s regardless of how much sugar I eat. The symptoms I get - if I feel them at all, are more closely related to the symptoms I get from a mast cell reaction, except I also usually have a sweaty forehead. I'd end up taking benadryl when I needed sugar or vice versa, hence getting the Dexcom. But prior to the Dexcom they had me use a meter to measure blood sugar and we could see the trends of my blood sugar dropping at certain points and what symptoms I got and how closely the MCAS and hypoglycemia symptoms matched each other. The Dexcom has helped clarify what is going on so I can treat the right thing right away and not risk blood sugar getting too low, or not taking benadryl when I need it. But I think the first step would be to tell your doctor that your current treatment isn't helping, what symptoms you're getting, how much they affect your life, and can you do further testing for dysautonomia and/or try (new) meds for it to help alleviate symptoms.

    • crayon

      280d

      thank you for the advice! I will probably go in again just to see if it’s something else. I’m thinking it’s POTS and something else as well. I just feel like the stuff I’m taking for it isn’t helping me but almost making it worse.

    • HangingInThere

      280d

      yep. Exactly what happens to me. You are the closest to my case. I have a freestyle Libre 2. Finding out it was low blood sugar saved my life of torture with wondering what’s causing my pots.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.